Alert archive / New Mexico / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 262, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 21, 2009, 8:39 PM MDT for Eddy County, New Mexico. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2009, 8:39 PM MDT (02:39 UTC)
- Expired
- Jun 21, 2009, 9:15 PM MDT
- In force
- 36 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 180 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3519 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 220239 SVRMAF NMC015-220315- /O.NEW.KMAF.SV.W.0262.090622T0239Z-090622T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 839 PM MDT SUN JUN 21 2009 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL EDDY COUNTY IN SOUTHEAST NEW MEXICO... * UNTIL 915 PM MDT * AT 838 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WHITES CITY...OR 22 MILES SOUTHWEST OF CARLSBAD...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... WHITES CITY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. LAT...LON 3233 10462 3237 10431 3207 10427 3207 10457 TIME...MOT...LOC 0238Z 181DEG 10KT 3216 10447 $$
2 follow-up statements
000 WWUS54 KMAF 220301 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 901 PM MDT SUN JUN 21 2009 NMC015-220315- /O.CON.KMAF.SV.W.0262.000000T0000Z-090622T0315Z/ EDDY NM- 901 PM MDT SUN JUN 21 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM MDT FOR SOUTH CENTRAL EDDY COUNTY... AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF WHITES CITY...OR ABOUT 16 MILES SOUTHWEST OF CARLSBAD...MOVING NORTH AT 10 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...OPEN COUNTRY OF SOUTH CENTRAL EDDY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. && LAT...LON 3233 10462 3237 10431 3207 10427 3207 10457 TIME...MOT...LOC 0300Z 181DEG 10KT 3224 10444 $$
000 WWUS54 KMAF 220310 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 910 PM MDT SUN JUN 21 2009 NMC015-220321- /O.EXP.KMAF.SV.W.0262.000000T0000Z-090622T0315Z/ EDDY NM- 910 PM MDT SUN JUN 21 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL EDDY COUNTY WILL EXPIRE AT 915 PM MDT... AT 911 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3233 10462 3237 10431 3207 10427 3207 10457 TIME...MOT...LOC 0311Z 181DEG 10KT 3227 10444 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:48 PM MDT, 51 minutes earlier.
Area forecast discussion, Jun 21, 7:48 PM MDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 848 PM CDT SUN JUN 21 2009 .UPDATE... WE HAVE UPDATED TO EXPAND RAIN CHANCES NORTH FROM THE DAVIS MOUNTAINS INTO THE GUADALUPE MOUNTAINS FOR THE EVENING HOURS. MINOR CHANGES WERE ALSO MADE TO THE LATEST WIND...SKY AND DEW POINT GRIDS BASED ON THE LATEST TRENDS. && .DISCUSSION... THE LATEST KMAF RADAR DOES SHOW CONVECTION GRADUALLY ON THE DECREASE ACROSS SOUTHWEST TEXAS...INCLUDING THE DAVIS AND GLASS MOUNTAINS. HOWEVER...THERE IS SOME NEW CONVECTION FARTHER NORTH INTO THE DELAWARE AND GUADALUPE MOUNTAINS...WHICH COULD PERSIST FOR A FEW MORE HOURS. WE WILL CONTINUE POPS ACROSS THE DAVIS MOUNTAINS...MARFA PLATEAU AND BIG BEND REGION THROUGH TONIGHT. WE HAVE ALSO ADDED A MENTION OF ISOLATED THUNDERSTORMS FOR THE DELAWARE AND GUADALUPE MOUNTAINS. ALL PRODUCTS HAVE BEEN SENT. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 72 94 71 95 / 10 0 0 10 CARLSBAD NM 68 95 66 95 / 10 10 10 10 DRYDEN TX 72 93 72 94 / 10 0 10 10 FORT STOCKTON TX 72 93 71 94 / 10 0 0 0 GUADALUPE PASS TX 68 88 66 88 / 10 20 10 10 HOBBS NM 68 94 67 94 / 10 10 10 0 MARFA TX 61 86 57 86 / 20 20 10 10 MIDLAND INTL AIRPORT TX 71 94 70 94 / 10 0 0 0 ODESSA TX 72 94 71 94 / 10 0 0 0 WINK TX 72 96 72 96 / 10 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12/06
Hazardous weather outlook, Jun 21, 11:07 AM MDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1207 PM CDT SUN JUN 21 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221715- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1207 PM CDT SUN JUN 21 2009 /1107 AM MDT SUN JUN 21 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN OF WEST TEXAS THIS AFTERNOON AND EVENING NEAR THE DAVIS MOUNTAINS... SOUTH TO THE BIG BEND REGION. HEAVY RAINFALL WILL BE THE PRIMARY THREAT...BUT A STORM OR TWO COULD PRODUCE STRONG WINDS OR HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 21, 5:32 PM MDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 632 PM CDT SUN JUN 21 2009 TXZ080-220000- MARFA PLATEAU- 632 PM CDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PRESIDIO COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 20 MILES SOUTH OF MARFA ALONG AND WEST OF FARM TO MARKET ROAD 169 IN CENTRAL PRESIDIO COUNTY AT 631 PM CDT...MOVING NORTH AT 10 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CENTRAL PRESIDIO COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 21, 5:48 PM MDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 648 PM CDT SUN JUN 21 2009 TXZ079-080-220015- PRESIDIO VALLEY-MARFA PLATEAU- 648 PM CDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PRESIDIO COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 3 MILES WEST OF SHAFTER AT 648 PM CDT...MOVING NORTHWEST AT 10 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CENTRAL PRESIDIO COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 21, 5:54 PM MDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 654 PM CDT SUN JUN 21 2009 TXZ079-080-220030- PRESIDIO VALLEY-MARFA PLATEAU- 654 PM CDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL PRESIDIO COUNTY. A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 5 MILES NORTHEAST OF PRESIDIO IN OPEN COUNTRY OF SOUTH CENTRAL PRESIDIO COUNTY AT 653 PM CDT...MOVING NORTH AT 10 MPH. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. PEOPLE IN SOUTH CENTRAL PRESIDIO COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 21, 6:38 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 738 PM CDT SUN JUN 21 2009 TXZ079-080-220115- PRESIDIO VALLEY-MARFA PLATEAU- 738 PM CDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTH CENTRAL PRESIDIO COUNTY. A STRONG THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 3 MILES SOUTHWEST OF PRESIDIO AT 738 PM CDT...MOVING NORTH AT 10 MPH. HAIL AND WINDS GUSTING TO AROUND 55 MPH ARE POSSIBLE. PEOPLE IN SOUTH CENTRAL PRESIDIO COUNTY...INCLUDING THE CITY OF PRESIDIO...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 21, 6:46 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 746 PM CDT SUN JUN 21 2009 TXZ074-081-220115- BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 746 PM CDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF MARATHON IN OPEN COUNTRY OF EXTREME NORTH CENTRAL BREWSTER COUNTY AT 745 PM CDT... MOVING NORTH AT 10 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Jun 21, 7:23 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 823 PM CDT SUN JUN 21 2009 TXZ074-081-220200- BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA- 823 PM CDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTH CENTRAL BREWSTER COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 15 MILES WEST OF MARATHON ALONG HIGHWAY 90 AT 823 PM CDT...MOVING NORTH AT 10 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTH CENTRAL BREWSTER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.